Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 172, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 18, 2009, 12:45 PM MDT for Huerfano County, Las Animas County, Pueblo County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2009, 12:45 PM MDT (18:45 UTC)
- Expired
- Aug 18, 2009, 1:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Huerfano County, CO, Las Animas County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 98 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 12:55 PM MDT | HAIL 1 | 4 N Aguilar, CO | FELL THROUGH 1258 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 12:29 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.8 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 181845 SVRPUB COC055-071-101-181945- /O.NEW.KPUB.SV.W.0172.090818T1845Z-090818T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1245 PM MDT TUE AUG 18 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... EXTREME SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 145 PM MDT... * AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF AGUILAR...OR ABOUT 23 MILES NORTHWEST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... I-25 BETWEEN WALSENBURG AND AGUILAR AND TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3783 10428 3744 10405 3736 10476 3753 10483 TIME...MOT...LOC 1845Z 251DEG 22KT 3747 10469 $$
2 follow-up statements
000 WWUS55 KPUB 181857 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1257 PM MDT TUE AUG 18 2009 COC055-071-101-181945- /O.CON.KPUB.SV.W.0172.000000T0000Z-090818T1945Z/ HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 1257 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR EXTREME SOUTH CENTRAL PUEBLO...NORTH CENTRAL LAS ANIMAS AND SOUTHEASTERN HUERFANO COUNTIES... AT 1255 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 6 MILES NORTH OF AGUILAR...OR 23 MILES NORTH OF TRINIDAD... AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... THE I-25 CORRIDOR BETWEEN WALSENBURG AND AGUILAR AND TYRONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3783 10428 3744 10405 3736 10476 3753 10483 TIME...MOT...LOC 1856Z 251DEG 22KT 3749 10461 $$
000 WWUS55 KPUB 181912 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 112 PM MDT TUE AUG 18 2009 COC055-071-101-181945- /O.CON.KPUB.SV.W.0172.000000T0000Z-090818T1945Z/ HUERFANO CO-LAS ANIMAS CO-PUEBLO CO- 112 PM MDT TUE AUG 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT FOR EXTREME SOUTH CENTRAL PUEBLO...NORTH CENTRAL LAS ANIMAS AND EAST CENTRAL HUERFANO COUNTIES... AT 112 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED OVER EXTREME EAST CENTRAL HUERFANO COUNTY...OR 32 MILES NORTH OF TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED WILL BE RURAL AREAS OF EXTREME SOUTH CENTRAL PUEBLO COUNTY...EXTREME NORTH CENTRAL LAS ANIMAS COUNTY AND EXTREME EAST CENTRAL HUERFANO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT TUESDAY EVENING FOR SOUTHEASTERN COLORADO. && LAT...LON 3744 10462 3759 10472 3783 10428 3752 10410 TIME...MOT...LOC 1912Z 228DEG 23KT 3763 10453 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:48 AM MDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 18, 9:48 AM MDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 948 AM MDT TUE AUG 18 2009 .UPDATE... UPDATED PACKAGE TO INCLUDE MENTION OF SEVERE THUNDERSTORMS IN GRIDS FOR THIS AFTERNOON AND EVENING. SHORTWAVE KNOCKING ON OUR DOORSTEP OUT WEST STILL ON TRACK TO MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. INITIALLY WITH THE CLOUD COVER WE START OUT WITH QUITE A BIT OF CIN THIS MORNING. HOWEVER...NAM QUICKLY ERODES THE CAP BY 00Z...AND BOTH NAM AND GFS POINT TO AN MCS DEVELOPING ACROSS SOUTHEAST PORTIONS OF THE PLAINS BY THIS EVENING. WITH SFC WINDS NOW PROGGED TO GO MORE EASTERLY THAN SOUTHERLY (WITH APPROACH OF UPPER LEVEL DISTURBANCE)...MODELS NOW HAVE DEEP LAYER SHEARS IN THE 40-50KT RANGE...SUFFICIENT FOR SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. 12Z NAM SUGGESTS 0-3 KM HELICITIES IN THE 200-300+ M2/S2 ALONG THE NRN SLOPES OF THE RATON RIDGE AND BACA COUNTY AREA. SO A TORNADO IS NOT OUT OF THE QUESTION AS LCLS LOOK TO BE SUFFICIENTLY LOW. OVERALL...BEST CHANCE OF SEVERE STILL LOOKS TO BE SOUTH OF HIGHWAY 50 AND EAST OF I-25. HOWEVER...STORMS COULD ALSO RAPIDLY INTENSIFY AS THEY ROLL OF THE SOUTHEAST MOUNTAINS INTO THE ADJACENT I-25 CORRIDOR BY MID AFTERNOON AS HEATING AND SFC DEW POINTS IN THE 50S YIELD MODEL CAPE VALUES OF AROUND 1000-1500 J/KG. MUCH DEPENDS ON HOW QUICKLY CLOUDS BURN OFF AND SFC HEATING COMMENCES. FOR NOW A BROAD BRUSH FOR POTENTIAL SEVERE ACROSS ALL OF THE SOUTHEAST PLAINS STILL LOOKS ON TARGET. UPDATE WILL BE OUT SHORTLY. -KT && .PREV DISCUSSION... /ISSUED 350 AM MDT TUE AUG 18 2009/ SHORT TERM... (TODAY AND TONIGHT) ..MAIN CONCERN TODAY IS INTENSITY OF CONVECTION... CURRENTLY...LOW CLOUD SAT PIX IMGY INDICATES LOW CLOUDS ARE OCCURRING FROM THE IMMEDIATE E FACING SLOPES OF THE S MTNS EASTWARD ACROSS THE ENTIRE PLAINS. LONE SUPERCELL OVER KIOWA COUNTY HAS RECENTLY WEAKENED AND IS JUST A CLUSTER OF HEAVY RAIN OVER THE C PART OF THE CNTY. LOTS OF SMALLER CONVECTIVE TSRA OVER FAR E PLAINS. LIGHT SHOWERS WERE BREAKING OUT ACROSS THE I-25 CORRIDOR. ON THE LARGER SCALE...WAT VAP IMGY SHOWS A WELL DEFINED SHORT WAVE OVER UTAH. QUITE A BIT OF CLOUDINESS DEVELOPING IN FRONT OF IT INDICATING PRETTY GOOD UPWARD VV. TODAY...NOT AN EASY FCST. LOTS OF LOW CLOUDS ON THE PLAINS AND WITH THE UPWARD VV FIELD MOVG TOWARDS THE REGION ASSOCD WITH THE UTAH SHORTWAVE I DONT KNOW HOW FAST THEY WILL DISSIPATE TODAY. IF THEY HANG AROUND A GOOD PART OF THE DAY THEN WE WILL NOT SEE MUCH IN THE WAY OF HEATING AND THUS WE MAY NOT SEE AS MUCH STRONG TSRA TODAY ACROSS THE REGION. IN ADDITION...THE HODOGRAPHS FROM THE 06Z NAM SIMULATION RUN DONT REALLY IMPRESS ME ALL THAT MUCH. ON THE OTHER HAND WE MAY SEE QUITE A BIT WEAKER TSRA WITH THE ABUNDANT MSTR AND UPWARD FORCING. FOR NOW I WILL NOT MENTION SVR IN THE NDFD BUT WILL MENTION IT IN THE HWO PRODUCT ALONG WITH THE GRAPHICAL FCST. I SHOULD STATE IF...AND ITS A BIG IF...THE SHORTWAVE IS STRONGER THEN THE SIMULATIONS INDICATE AND THE LLVL WINDS REMAIN MORE EASTERLY....THEN SHEAR WILL BE BETTER FOR STRONGER STORMS. WE WILL ALSO MEED MORE SUN TODAY TO GET SUFFICIENT CAPE. TONIGHT...SHORTWAVE SHOULD MOVE ACROSS THE REGION DURING THE EARLY EVENING TIME FRAME. THIS SHOULD KEEP MOST OF THE PRECIP OVER THE FAR SE PLAINS BY MID TO LATE EVENING WITH ACTIVITY ENDING DURING THE EARLY MORNING HOURS OVER THE FAR SE PLAINS. LONG TERM... (WEDNESDAY - MONDAY) NORTHWEST FLOW ALOFT STILL IN PLACE WEDNESDAY WITH FEW WEAK WAVES MOVING SOUTHEAST THROUGH THE BASE OF THE TROF. AT THE SURFACE...COLD FRONT EXPECTED TO MOVE SOUTH THROUGH THE PLAINS DURING THE LATE AFTERNOON OR EARLY EVENING. LATEST MODEL RUNS SHOW VERY LITTLE IN THE WAY OF LOW LEVEL MOISTURE OR INSTABILITY TO WORK WITH DURING THE AFTERNOON. STILL COULD SEE A FEW SHOWERS OR THUNDERSTORMS DEVELOP...SO HAVE CONTINUED IDEA OF ISOLATED POPS IN THE AFTERNOON/EVENING ACROSS THE CWA. LATEST MODEL RUNS ARE A BIT SLOWER BUILDING IN UPPER LEVEL RIDGE...KEEPING CWA IN NORTHWESTERLY FLOW THROUGH MUCH OF THURSDAY BEFORE RIDGE FINALLY BUILDS IN THURSDAY NIGHT. ON THURSDAY...WITH SURFACE HIGH CENTERED OVER WYOMING...SURFACE DEWPOINTS FALL INTO THE 30S TO MID 40S ON THE EASTERN PLAINS. TEMPERATURES WILL BE SLOW TO WARM UP HOWEVER...WITH HIGHS MAINLY IN THE 80S AT THE LOWER ELEVATIONS. THE RIDGE THEN BECOMES THE DOMINANT WEATHER FEATURE THROUGH EARLY NEXT WEEK. MAIN QUESTION WILL BE HOW MUCH MONSOONAL MOISTURE WILL WORK ITS WAY NORTHWARD AND WHEN WE WILL SEE ANOTHER CHANCE OF RAINFALL. FOR NOW...KEPT LOW POPS IN SOUTH CENTRAL COLORADO SATURDAY AFTERNOON/EVENING...WITH LOW POPS SPREADING EASTWARD ACROSS THE CWA THROUGH MONDAY. HIGH TEMPERATURES WILL BE ABOVE NORMAL FOR THE WEEKEND...WITH HIGHS WARMING INTO THE 80S AND 90S. 40 AVIATION... KALS SHOULD SEE VFR CONDITIONS NEXT 24H. KCOS AND KPUB WILL SEE LOW CLOUDS THIS MORNING WITH MVFR CONDITIONS LIKELY THROUGH AT LEAST MID MORNING. THESE TWO SITES WILL ALSO SEE MORE CLOUDS THEN WE NORMALLY SEE THIS TIME OF THE YEAR DUE TO THE LOW LVL MSTR OVER THE AREA. WE WILL ALSO SEE SCTD RASH/TSRA THROUGH THE DAY...WITH THE BEST CHANCE DURING THE AFTERNOON/EARLY EVENING TIME PD. FOR TONIGHT...TROUGH AXIS WILL MOVE THROUGH AND SHOULD SCOUR ALL THE LOWER LVL MSTR OUT OF THE AREA...SO LOW CLOUDS SHOULD NOT BE A CONCERN LATER TONIGHT. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/27
Hazardous weather outlook, Aug 18, 7:01 AM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 701 AM MDT TUE AUG 18 2009 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 701 AM MDT TUE AUG 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS COULD DEVELOP AS EARLY AS 3 PM...BUT THE STRONGEST ACTIVITY WILL LIKELY OCCUR AFTER 5 PM. THE PRIMARY SEVERE WEATHER THREATS TODAY OVER ALL OF THE PLAINS WILL BE HAIL AND STRONG WINDS. HOWEVER...THERE WILL BE A SLIGHT CHANCE OF A TORNADO THIS EVENING...ESPECIALLY SOUTH OF HIGHWAY 50 AND EAST OF I-25. THERE WILL ALSO BE A CHANCE THAT ONE OR TWO OF THE STORMS COULD PRODUCE VERY LARGE HAIL...THAT IS...HAIL GREATER THAN 2 INCHES IN DIAMETER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND A PRONOUNCED UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF A FEW SEVERE STORMS TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS MUCH OF SOUTHEAST AND SOUTH CENTRAL COLORADO. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. THUNDERSTORM CHANCES WILL RETURN TO SOUTH CENTRAL COLORADO LATE SATURDAY. SCATTERED LATE DAY THUNDERSTORMS ARE POSSIBLE OVER ALL OF SOUTHEAST AND SOUTH CENTRAL COLORADO SUNDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 3 PM ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 18, 6:57 AM MDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
657 AM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN 14 SSE SCHRIEVER AFB 38.61N 104.44W
08/18/2009 M1.57 INCH EL PASO CO TRAINED SPOTTER
HEAVY RAIN OCCURRED OVERNIGHT.
&&
RMGLocal storm report, Aug 18, 7:17 AM MDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
717 AM MDT TUE AUG 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 N CALHAN 39.08N 104.30W
08/17/2009 M1.75 INCH EL PASO CO TRAINED SPOTTER
COCORAHS OBSERVER.
&&
RMGSpecial weather statement, Aug 18, 12:01 PM MDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1201 PM MDT TUE AUG 18 2009 COZ060>063-181830- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- 1201 PM MDT TUE AUG 18 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN CHAFFEE COUNTY IN CENTRAL COLORADO AT 1157 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BUENA VISTA...OR 43 MILES NORTHEAST OF GUNNISON...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... BUENA VISTA. LIGHTNING...HAIL UP TO PENNY SIZE...WIND GUSTS TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 10:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 84 min |
| Aug 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.